Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|ij4201 - Wed Mar 05, 2008 2:02 pm||
I use Abilify for Bipolar (manic depressive) disorder.
I have been using it for 2 years.
I take 10mg per day.
Due to recent job change situation, I am without insurance at the moment.
Therefore, I cannot afford the expensive prescription.
Is it safe to buy Abilify on the internet?
I found several websites selling Abilify at relatively low prices.
I await your answer.
|Tim W Latsko - Sun Mar 09, 2008 12:14 am||
Welcome to the forum, thanks for the opportunity to respond to your question. My response to the question "can I safely purchase medication over the internet" has remained unchaged through the course of time and is as folows;
Before purchasing medication from an unknown source, a consumer might want to discuss with their provider that they are currently without medication and more than likely that provider will be able to provide you samples to hold you over until your insurance coverage is approved.
Walmart offers some medications on their $4 list, I do not believe that Abiify is on that list.
Another option is to schedule an appointment with you local Community Mental Health Agency who most likely will be able to accomodate your needs.
Unless there is oversight of the agency which you are purchasing medications from you can not be confident that you are actually getting what you are ordering. Given your mental health condition it is necessary for you to remain on your medications until recommended otherwise by your treating physician.
As a final thought talk to your treating physician and I am hopeful that he will have samples available to hold you over or be able to refer you to an agency with-in your community until you are eligible for coverage.
I hope this helps....
I am not a medical doctor or a pharmacist, consult with your treating physician before making any changes with you medications.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.